Alert archive / Ohio / Lake Effect Snow Advisories in 2011
Lake Effect Snow Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Jan 6, 2011, 9:45 PM EST for Ashtabula County, Ohio; Erie County, Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2011, 9:45 PM EST (02:45 UTC)
- Expired
- Jan 7, 2011, 4:58 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 6, 6:49 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 6, 6:49 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 649 PM EST THU JAN 6 2011 .SYNOPSIS... A COLD FRONT WILL FINISH CROSSING THE AREA THIS EVENING. A LARGE TROUGH WILL REMAIN OVER THE GREAT LAKES REGION THROUGH THE WEEKEND ALLOWING FOR PERIODIC SNOW SHOWERS. THIS TROUGH WILL PULL AWAY MONDAY. && .NEAR TERM /THROUGH FRIDAY/... THE GENERAL LIGHT SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY. THERE HAS BEEN SOME ENHANCEMENT IN THE SNOW FALL INTENSITY THIS AFTERNOON...DUE TO THE COLD FRONT WITH THIS CLIPPER PRESENTLY CROSSING THE AREA. AREAS ACROSS THE WEST WILL SEE A TAPERING IN THE SNOW AFTER THIS EVENING...BUT ACROSS THE SNOWBELT THE LAKE WILL BEGIN TO GET INVOLVED OVERNIGHT. H8 TEMPS COOL TO AROUND -16C WITH THE UPPER TROUGH SWINGING THROUGH. WITH THIS HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE SNOWBELT. IT APPEARS THAT THE SNOW SHOWERS WOULD TAPER OFF TOWARD NOON FOR THE AFTERNOON AS SOME RIDGING WORKS OVERHEAD. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL OCCUR AREA WIDE WITH THE MORE PERSISTENT SNOW SHOWERS TAKING PLACE ACROSS THE SNOWBELT. CLOSED OFF UPPER LOW REMAINS OVER THE GREAT LAKES REGION THROUGH THE WEEKEND...KEEPING THE BELOW NORMAL TEMPERATURES. WITH EACH BIT OF ENERGY ROTATING AROUND THE LOW WILL BRING A FLARE UP IN SNOW SHOWER ACTIVITY. WILL KEEP CHANCES OUTSIDE OF THE SNOWBELT IN THE CHANCE CATEGORY...BUT WILL USE CATEGORICAL WORDING FOR THE SNOWBELT. WINDS WILL CONTINUE TO SHIFT THROUGH SUNDAY WITH EACH MINOR TROUGH SO EXPECTING SNOWFALL TO ADD UP A LITTLE EACH PERIOD. KEPT AMOUNTS LIGHT FRIDAY WITH WSW FLOW WITH THAT TEMPORARY RIDGING. LATE FRIDAY NIGHT INTO SUNDAY WILL HAVE MORE PERSISTENT NW FLOW AND WILL HAVE TO CONTINUE TO WATCH POTENTIAL FOR HEADLINES. BUT AFTER FRIDAY NIGHT/SATURDAY DRIER AIR BEGINS TO PLAY A PART. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE IS EXPECTED TO BE BUILDING INTO THE REGION ON MONDAY. THIS WILL BE SHORT LIVED AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR SOUTH. THIS APPEARS THAT IT WILL BECOME ANOTHER EAST COAST STORM WITH ONLY SOME LIGHT SNOW BACK OVER THE COUNTY WARNING AREA ON TUESDAY. COLDER AIR WILL SPILL INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY WITH LAKE EFFECT SNOW DEVELOPING. THE LAKE EFFECT SNOW WILL THEN CONTINUE INTO THURSDAY. HIGH TEMPERATURES MONDAY THROUGH THURSDAY SHOULD REMAIN IN THE MIDDLE AND UPPER 20S. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... LIGHT SNOW FROM CLIPPER SYSTEM WILL CONTINUE TO PUSH EAST OVER EASTERN SITES THROUGH THIS EVENING. WESTERN AREAS ALREADY SEEING SOME IMPROVING CONDITIONS EVEN TO VFR THIS EVENING. SOME IFR STILL POSSIBLE AT CAK YNG AND ERI OVER THE NEXT SEVERAL HOURS...BUT THINKING REMAINDER WILL BE IN MVFR TO VFR RANGE FOR CIGS. VIS WILL GRADUALLY IMPROVE AS SNOW DECREASES. CONDITIONS ARE EXPECTED TO TRANSITION TO LAKE EFFECT SNOW SITUATION WITH NW WINDS TONIGHT SHIFT MORE TO SW ON FRIDAY. THIS WILL KEEP SNOW SHOWERS CONFINED MORE TO THE EAST AND MAINLY AT ERI. CLE WILL LIKELY SEE SOME SNOW SHOWERS BUT HEAVIEST WILL REMAIN EAST. WESTERN SITES WILL HAVE TO WATCH FOR SOME FLURRIES STRETCHING EAST FROM LAKE MICHIGAN BUT OTHERWISE LITTLE IMPACT THERE DURING FRIDAY. OUTLOOK...NON-VFR POSSIBLE THROUGH SATURDAY NIGHT...ESPECIALLY NORTHEAST OHIO/NORTHWEST PENNSYLVANIA DUE TO SOME LAKE EFFECT CLOUDS/SNOW SHOWERS. && .MARINE... WINDS WILL START TO INCREASE AGAIN LATER TONIGHT OUT OF THE SOUTHWEST AND THEN SHIFT TO A NORTHWEST DIRECTION ON FRIDAY. UNFORTUNATELY...WITH INCREASING WINDS COMES SMALL CRAFT ADVISORY CRITERIA. WAVES WILL BE BUILDING TO BETWEEN 4 AND 5 FEET TONIGHT AND CONTINUE INTO FRIDAY MORNING AND EARLY AFTERNOON. GOOD NEWS IS THAT THE WINDS WILL DIMINISH IN THE AFTERNOON AND LIKELY ALLOW SMALL CRAFT ADVISORY TO BE DROPPED. FLOW DIMINISHES QUITE A BIT FRIDAY NIGHT AND WINDS GO LIGHT AND VARIABLE. THIS TOO WILL BE SHORT LIVED AS WINDS INCREASE AGAIN SATURDAY NIGHT AND CONTINUE INTO MONDAY MORNING. THE FLOW DIMINISHES MONDAY AFTERNOON BUT REMAINS NORTHERLY. POSSIBILITY EXISTS THAT SMALL CRAFT ADVISORIES WILL LIKELY NEED TO BE EXTENDED INTO TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ013-014. PA...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR PAZ002-003. MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR LEZ145>149. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...MULLEN AVIATION...ABE MARINE...LOMBARDY
Hazardous weather outlook, Jan 6, 7:14 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 714 AM EST THU JAN 6 2011 LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047- 071215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 714 AM EST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-020>023-031>033-038-089-PAZ001>003-071215- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 714 AM EST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS WILL DEVELOP TONIGHT. TWO TO FOUR INCHES OF SNOW MAY FALL IN THE SNOW BELT WITH LOWER AMOUNTS ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO SUNDAY. SOME LOCATIONS MAINLY IN THE SNOW BELT MAY ACCUMULATE OVER 6 INCHES OF SNOW FROM FRIDAY INTO SUNDAY. THE SNOW SHOWERS WILL BE OFF AN ON DEPENDING ON THE WIND DIRECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:45 PM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 13 hr |
| Jan 7, 3:30 AM EST | Lake Effect Snow Watch | CLE | Ashtabula, Cuyahoga, Geauga, Portage, Summit, Trumbull | 24 hr |
| Jan 7, 3:18 PM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 44 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2011Lake Effect Snow Advisories in Pennsylvania, 2011Every lake effect snow advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.